Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 223, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 13, 2001, 9:06 PM CDT for Murray County, Minnesota. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2001, 9:06 PM CDT (02:06 UTC)
- Expired
- Jun 13, 2001, 9:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Murray County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:20 PM CDT | Thunderstorm Wind 57 E | Fulda, MN | Thunderstorm winds blew down trees and broke windows. |
| Jun 13, 9:25 PM CDT | Thunderstorm Wind 74 E | Fulda, MN | Thunderstorm winds lifted an anchored metal building and rolled it into a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 7:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4556 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 20.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:55 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 13, 8:55 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CDT WED JUN 13 2001
NOT MUCH TIME FOR DISCUSSION DUE TO ONGOING SEVERE WEATHER IN
EASTERN CWA. MAIN SURFACE BOUNDARY JUST EAST OF SOUTH DAKOTA
BORDER...WITH OUTFLOW ON REAR SIDE OF STORMS CAUSING TSRA TO
REDEVELOP ALONG I-29 CORRIDOR. HAVE ALREADY MADE SEVERAL UPDATES
TO ZONES TO COVER CHANGES IN TORNADO AND FLASH FLOOD WATCHES.
.FSD...FLASH FLOOD WATCH LATE TONIGHT THROUGH THURSDAY NIGHT FOR THE
JAMES VALLEY TOWARD THE MO VALLEY.In the hours before
Local storm report, Jun 13, 4:14 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
414 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM 8 NE BRUCE SD .88 INCH HAIL
06/13/01 BROOKINGS REPORTED BY STORM
SPOTTER.Local storm report, Jun 13, 6:33 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 PM DAKOTA CITY NE 1 INCH HAIL
06/13/01 DAKOTA REPORTED BY STORM
SPOTTER.
0627 PM SIOUX CITY IA .88 INCH HAIL
06/13/01 WOODBURY REPORTED BY STORM
SPOTTER.
0627 PM SOUTH SIOUX CITY NE 1.75 INCH HAIL
06/13/01 DAKOTA REPORTED BY STORM
SPOTTER.Special weather statement, Jun 13, 7:30 PM CDT, 1 hour 36 minutes before
SDZ038>040-050-052>069-140100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 730 PM CDT WED JUN 13 2001 ...TORNADO WATCH NUMBER 415 CANCELLED FOR SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED INTO SOUTWEST MINNESOTA AND NORTHWEST IOWA. THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA...THEREFORE THE TORNADO WATCH WHICH WAS IN EFFECT UNTIL 9 PM HAS BEEN CANCELLED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | FSD | Union | 35 min |
| Jun 13, 7:29 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 46 min |
| Jun 13, 7:43 PM CDT | Severe Thunderstorm Warning | FSD | Union | 32 min |
| Jun 13, 8:47 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 28 min |
| Jun 13, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 33 min |
| Jun 13, 9:20 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 25 min |
| Jun 13, 9:29 PM CDT | Severe Thunderstorm Warning | FSD | Union | 31 min |
| Jun 14, 5:50 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 25 min |
| Jun 14, 6:15 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 30 min |
| Jun 13, 7:39 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 36 min |
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 45 min |
| Jun 13, 8:14 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 31 min |
| Jun 13, 8:19 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Osceola, Sioux | 41 min |
| Jun 13, 8:26 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 34 min |
| Jun 13, 8:32 PM CDT | Tornado Warning | FSD | O'Brien, Osceola | 28 min |
| Jun 13, 8:50 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 25 min |
| Jun 13, 8:58 PM CDT | Tornado Warning | FSD | Dickinson | 32 min |
| Jun 13, 9:02 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien | 28 min |
| Jun 13, 9:07 PM CDT | Severe Thunderstorm Warning | FSD | Osceola | 23 min |
| Jun 13, 9:16 PM CDT | Tornado Warning | FSD | Clay, O'Brien | 29 min |
| Jun 13, 9:18 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 27 min |
| Jun 13, 9:31 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Osceola | 29 min |
| Jun 13, 9:43 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 32 min |
| Jun 13, 9:46 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Woodbury | 29 min |
| Jun 13, 9:58 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 32 min |
| Jun 13, 9:58 PM CDT | Tornado Warning | FSD | Cherokee, Ida | 32 min |
| Jun 13, 10:22 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 38 min |
| Jun 13, 10:25 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 20 min |
| Jun 13, 10:44 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 31 min |
| Jun 13, 11:25 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 20 min |
| Jun 13, 7:10 PM CDT | Tornado Warning | FSD | Lincoln | 35 min |
| Jun 13, 7:41 PM CDT | Tornado Warning | FSD | Lincoln, Lyon | 34 min |
| Jun 13, 8:14 PM CDT | Tornado Warning | FSD | Lyon | 31 min |
| Jun 13, 8:16 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 29 min |
| Jun 13, 8:39 PM CDT | Tornado Warning | FSD | Lincoln, Lyon | 36 min |
| Jun 13, 8:59 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 16 min |
| Jun 13, 9:06 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Nobles | 24 min |
| Jun 13, 9:21 PM CDT | Tornado Warning | FSD | Cottonwood, Jackson | 24 min |
| Jun 13, 9:32 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 28 min |
| Jun 13, 9:44 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 16 min |
| Jun 13, 9:48 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 27 min |
| Jun 13, 10:02 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 28 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.